Alert archive / Hawaii / Hurricane Local Statements in 2014
Hurricane Local Statement 3002, NWS Honolulu, HI
NWS Honolulu, HI issued this hurricane local statement at Oct 17, 2014, 8:49 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2014, 8:49 AM HST (18:49 UTC)
- Expired
- Oct 17, 2014, 10:52 AM HST
- In force
- 2 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 6.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003 WTHW80 PHFO 171849 HLSHFO URGENT - IMMEDIATE BROADCAST REQUESTED TROPICAL STORM ANA LOCAL STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 849 AM HST FRI OCT 17 2014 ...ANA MOVING WEST-NORTHWEST AND NEARING HURRICANE STRENGTH... .NEW INFORMATION... ADDED SURF AND MARINE CONDITIONS FOR MAUI...HONOLULU AND KAUAI COUNTIES INCLUDING ADJACENT COASTAL WATERS. .AREAS AFFECTED... THIS LOCAL STATEMENT PROVIDES INFORMATION FOR THE HAWAIIAN ISLANDS AND ADJACENT COASTAL WATERS. .WATCHES/WARNINGS... A TROPICAL STORM WARNING CONTINUES FOR BIG ISLAND LEEWARD WATERS...BIG ISLAND SOUTHEAST WATERS. A TROPICAL STORM WATCH CONTINUES FOR THE BIG ISLAND. A TROPICAL STORM WATCH CONTINUES FOR MAUI COUNTY LEEWARD WATERS... ALENUIHAHA CHANNEL AND BIG ISLAND WINDWARD WATERS. ALTHOUGH TROPICAL CYCLONE WATCHES OR WARNINGS ARE NOT IN EFFECT FOR NIIHAU...KAUAI...OAHU...MOLOKAI...LANAI...KAHOOLAWE...MAUI... POSSIBLE IMPACTS FROM RELATED HAZARDS ARE STILL A CONCERN. FOR MARINE INTERESTS...ALTHOUGH TROPICAL CYCLONE WATCHES OR WARNINGS ARE NOT IN EFFECT FOR WATERS AROUND KAUAI...WATERS AROUND OAHU...KAIWI CHANNEL...MAUI COUNTY WINDWARD WATERS... MAALAEA BAY AND PAILOLO CHANNEL...POSSIBLE IMPACTS FROM RELATED HAZARDS ARE STILL A CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR THE BIG ISLAND FROM NOON TODAY TO UNTIL 6 PM HST SUNDAY. .STORM INFORMATION... AT 8 AM HST...THE CENTER OF TROPICAL STORM ANA WAS LOCATED NEAR LATITUDE 16.1N...LONGITUDE 154.6W...OR ABOUT 250 MILES SOUTH OF HILO HAWAII...OR ABOUT 420 MILES SOUTH-SOUTHEAST OF HONOLULU HAWAII. TROPICAL STORM ANA IS MOVING WEST-NORTHWEST AT 14 MPH. MAXIMUM SUSTAINED WINDS ARE NEAR 70 MPH. .SITUATION OVERVIEW... TROPICAL STORM ANA CONTINUES ON ITS WEST-NORTHWEST TRACK NEAR 14 MPH...22 KM/H. THIS MOTION IS EXPECTED TO CONTINUE TODAY WITH A SLIGHT TURN TO THE NORTHWEST LATER TODAY AND SATURDAY. A DECREASE IN FORWARD SPEED IS EXPECTED SATURDAY NIGHT AND SUNDAY. .PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT IN THE WARNING AREA SHOULD REMAIN IN PORT AND WELL SECURED. PEOPLE UNDER A WATCH SHOULD CONTINUE MAKING PREPARATIONS AND LISTEN FOR POSSIBLE WARNINGS. SMALL CRAFT IN THE WATCH AREA SHOULD RETURN TO PORT OR SEEK SAFE HARBOR. DETERMINE THE BEST STRATEGY FOR SECURING YOUR CRAFT. CLOSELY MONITOR NOAA WEATHER RADIO OR OTHER LOCAL NEWS OUTLETS FOR OFFICIAL STORM INFORMATION. LISTEN FOR POSSIBLE CHANGES TO THE FORECAST. && .NEXT UPDATE... THE NEXT LOCAL STATEMENT WILL BE ISSUED AROUND NOON HST...OR SOONER IF CONDITIONS WARRANT. HIZ023>028-PHZ122-180300- /O.CON.PHFO.TR.A.3002.000000T0000Z-000000T0000Z/ KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR-BIG ISLAND SUMMITS-BIG ISLAND WINDWARD WATERS- 849 AM HST FRI OCT 17 2014 ...TROPICAL STORM WATCH REMAINS IN EFFECT... ...PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... LOOSE OBJECTS SUCH AS LAWN FURNITURE...GARBAGE CANS...AND OTHER ITEMS SHOULD BE SECURED OR STORED INDOORS. HAVE SUPPLIES ON HAND AND BE READY FOR POWER OUTAGES. EVACUATE IF ORDERED BY LOCAL OFFICIALS. BOAT OWNERS AND CAPTAINS OF SMALL CRAFT NEED TO DETERMINE THE BEST STRATEGY FOR SECURING THEIR CRAFT. && ...PROBABILITY OF TROPICAL STORM/HURRICANE CONDITIONS... BASED ON THE LATEST FORECAST...THERE IS LITTLE CHANCE FOR HURRICANE CONDITIONS AT THIS TIME. ALSO...THE CHANCE FOR TROPICAL STORM CONDITIONS AT THIS TIME IS 20 PERCENT AT SOUTH POINT...16 PERCENT AT KAILUA KONA...AND 8 PERCENT AT HILO. THIS REPRESENTS A GENERAL DOWNWARD TREND SINCE THE LAST FORECAST. ...WINDS AND SEAS... ALTHOUGH THE LATEST FORECAST IS FOR SUSTAINED WINDS TO REMAIN BELOW TROPICAL STORM FORCE OF 34 KNOTS...ONLY A SMALL CHANGE IN THE TRACK OF ANA COULD RESULT IN HIGHER WINDS. SEAS OF 15 TO 20 FEET ARE EXPECTED LATER TODAY AND THIS EVENING DURING THE CLOSEST APPROACH OF ANA TO THE ISLAND. ...STORM SURGE AND STORM TIDE... SURF WILL CONTINUE TO INCREASE ALONG THE KAU AND SOUTHEAST FACING COAST OF THE PUNA DISTRICTS THROUGHOUT TODAY...PEAKING TONIGHT AND SATURDAY MORNING AT 20 FT. ELEVATED SURF UP TO 12 FT IS POSSIBLE ALONG THE KONA COAST ON SATURDAY. ...INLAND FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR THE BIG ISLAND FROM NOON TODAY TO UNTIL 6 PM SUNDAY. REFER TO THE WATCH FOR MORE DETAILS. $$ PHZ118-121-180300- /O.CON.PHFO.TR.A.3002.000000T0000Z-000000T0000Z/ MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL- 849 AM HST FRI OCT 17 2014 ...TROPICAL STORM WATCH REMAINS IN EFFECT... ...PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... BOAT OWNERS AND CAPTAINS OF SMALL CRAFT NEED TO DETERMINE THE BEST STRATEGY FOR SECURING THEIR CRAFT. && ...PROBABILITY OF TROPICAL STORM/HURRICANE CONDITIONS... THE CHANCE FOR HURRICANE CONDITIONS AT THIS TIME IS VERY SMALL. ALSO...THE CHANCE FOR TROPICAL STORM CONDITIONS AT THIS TIME IS 34 PERCENT. THIS REPRESENTS A GENERAL DOWNWARD TREND SINCE THE LAST FORECAST. ...WINDS AND SEAS... ALTHOUGH THE LATEST FORECAST IS FOR SUSTAINED WINDS TO REMAIN BELOW TROPICAL STORM FORCE OF 34 KNOTS...ONLY A SMALL CHANGE IN THE TRACK OF ANA COULD RESULT IN HIGHER WINDS ON SATURDAY. SEAS UP TO 15 FEET ARE POSSIBLE DURING THE CLOSEST APPROACH OF ANA ON SATURDAY. $$ PHZ123-124-180300- /O.CON.PHFO.TR.W.3002.000000T0000Z-000000T0000Z/ BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 849 AM HST FRI OCT 17 2014 ...TROPICAL STORM WARNING REMAINS IN EFFECT... ...PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... BOAT OWNERS AND CAPTAINS OF SMALL CRAFT SHOULD RUSH TO SECURE THEIR CRAFT. && ...PROBABILITY OF TROPICAL STORM/HURRICANE CONDITIONS... THE CHANCE FOR HURRICANE CONDITIONS AT THIS TIME IS VERY SMALL. ALSO...THE CHANCE FOR TROPICAL STORM CONDITIONS AT THIS TIME IS 50 PERCENT. THIS REPRESENTS A GENERAL DOWNWARD TREND SINCE THE LAST FORECAST. ...WINDS AND SEAS... BASED ON THE LATEST FORECAST TRACK...TROPICAL STORM FORCE WINDS OVER 34 KNOTS ARE EXPECTED TO BEGIN OVERSPREADING THE AREA THIS EVENING. IN SOME AREAS TONIGHT...WINDS WILL BE AS HIGH AS 30 TO 40 KNOTS WITH GUSTS TO 55 KNOTS...AND SEAS UP TO 25 FEET. $$ HIZ012>022-180300- /O.NEW.PHFO.HU.S.3002.141017T1849Z-000000T0000Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT- 849 AM HST FRI OCT 17 2014 ...ANA TO PRODUCE HIGH SURF ALONG SOUTH FACING SHORES... ...PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && ...STORM SURGE AND STORM TIDE... SURF ALONG SOUTH FACING SHORES WILL BUILD TO 10 TO 15 FEET SATURDAY AND REMAIN ELEVATED THROUGH SUNDAY. AN INCOMING NORTHWEST SWELL WILL PRODUCE SURF OF 10 TO 15 FT ALONG NORTH AND WEST FACING SHORES SATURDAY NIGHT AND SUNDAY. $$ HIZ001>011-180300- /O.NEW.PHFO.HU.S.3002.141017T1849Z-000000T0000Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 849 AM HST FRI OCT 17 2014 ...ANA TO PRODUCE HIGH SURF ALONG SOUTH FACING SHORES... ...PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && ...STORM SURGE AND STORM TIDE... SURF ALONG SOUTH FACING SHORES WILL GRADUALLY BUILD LATE SATURDAY TO 10 TO 20 FEET SATURDAY AND REMAIN ELEVATED THROUGH SUNDAY. AN INCOMING NORTHWEST SWELL WILL PRODUCE SURF OF 10 TO 15 KT ALONG NORTH AND WEST FACING SHORES SATURDAY NIGHT AND SUNDAY $$ PHZ110>117-119-120-180300- /O.NEW.PHFO.HU.S.3002.141017T1849Z-000000T0000Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAALAEA BAY- PAILOLO CHANNEL- 849 AM HST FRI OCT 17 2014 ...ANA TO PRODUCE HAZARDOUS WINDS AND SEAS... ...PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... BOAT OWNERS AND CAPTAINS OF SMALL CRAFT SHOULD TAKE THIS OPPORTUNITY TO REVIEW THEIR EMERGENCY OPERATIONS PLAN FOR TROPICAL CYCLONES AND EVALUATE THEIR STATE OF READINESS FOR THIS SEASON. && ...WINDS AND SEAS... ANA WILL PRODUCE WINDS 25 TO 35 KTS AND SEAS UP TO 20 FT ACROSS LEEWARD COASTAL WATERS SATURDAY THROUGH SUNDAY. AN INCOMING NORTHWEST SWELL COMBINED IN STRENGTHENING WINDS WILL PRODUCE HAZARDOUS SEAS IN FOR THE REMAINDER OF THE COASTAL WATERS. $$
1 follow-up statement
752 WTHW80 PHFO 172052 HLSHFO URGENT - IMMEDIATE BROADCAST REQUESTED HURRICANE ANA LOCAL STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1052 AM HST FRI OCT 17 2014 ...ANA NOW A HURRICANE AND CONTINUING TO APPROACH THE MAIN HAWAIIAN ISLANDS... .NEW INFORMATION... A TROPICAL STORM WATCH HAS BEEN ISSUED FOR MAUI COUNTY...OAHU AND KAUAI COUNTIES INCLUDING ADJACENT COASTAL WATERS. .AREAS AFFECTED... THIS LOCAL STATEMENT PROVIDES INFORMATION FOR PORTIONS OF THE HAWAIIAN ISLANDS AND ADJACENT COASTAL WATERS. .WATCHES/WARNINGS... A TROPICAL STORM WARNING CONTINUES FOR BIG ISLAND LEEWARD WATERS...BIG ISLAND SOUTHEAST WATERS. A TROPICAL STORM WATCH IS IN EFFECT FOR NIIHAU...KAUAI...OAHU... MOLOKAI...LANAI...KAHOOLAWE...MAUI. A TROPICAL STORM WATCH CONTINUES FOR THE BIG ISLAND. A TROPICAL STORM WATCH IS IN EFFECT FOR WATERS AROUND KAUAI... WATERS AROUND OAHU...KAIWI CHANNEL...MAUI COUNTY WINDWARD WATERS...MAALAEA BAY AND PAILOLO CHANNEL. A TROPICAL STORM WATCH CONTINUES FOR MAUI COUNTY LEEWARD WATERS... ALENUIHAHA CHANNEL AND BIG ISLAND WINDWARD WATERS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE BIG ISLAND FROM NOON TODAY UNTIL 6 PM HST SUNDAY. .STORM INFORMATION... AT 10 AM HST...THE CENTER OF HURRICANE ANA WAS LOCATED NEAR LATITUDE 16.4N...LONGITUDE 155.2W...OR ABOUT 230 MILES SOUTH OF HILO HAWAII OR ABOUT 380 MILES SOUTH-SOUTHEAST OF HONOLULU HAWAII. HURRICANE ANA IS MOVING WEST-NORTHWEST AT 14 MPH. MAXIMUM SUSTAINED WINDS ARE NEAR 75 MPH. .SITUATION OVERVIEW... TROPICAL STORM ANA CONTINUES ON ITS WEST-NORTHWEST TRACK NEAR 14 MPH...22 KM/H. THIS MOTION IS EXPECTED TO CONTINUE TODAY WITH A SLIGHT TURN TO THE NORTHWEST LATER TODAY AND SATURDAY. A DECREASE IN FORWARD SPEED IS EXPECTED SATURDAY NIGHT AND SUNDAY. .PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT IN THE WARNING AREA SHOULD REMAIN IN PORT AND WELL SECURED. PEOPLE UNDER A WATCH SHOULD CONTINUE MAKING PREPARATIONS AND LISTEN FOR POSSIBLE WARNINGS. SMALL CRAFT IN THE WATCH AREA SHOULD RETURN TO PORT OR SEEK SAFE HARBOR. DETERMINE THE BEST STRATEGY FOR SECURING YOUR CRAFT. CLOSELY MONITOR NOAA WEATHER RADIO OR OTHER LOCAL NEWS OUTLETS FOR OFFICIAL STORM INFORMATION. LISTEN FOR POSSIBLE CHANGES TO THE FORECAST. && .NEXT UPDATE... THE NEXT LOCAL STATEMENT WILL BE ISSUED AROUND NOON HST...OR SOONER IF CONDITIONS WARRANT. HIZ023>028-PHZ122-180500- /O.CON.PHFO.TR.A.3002.000000T0000Z-000000T0000Z/ KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR-BIG ISLAND SUMMITS-BIG ISLAND WINDWARD WATERS- 1052 AM HST FRI OCT 17 2014 ...TROPICAL STORM WATCH REMAINS IN EFFECT... ...PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... LOOSE OBJECTS SUCH AS LAWN FURNITURE...GARBAGE CANS...AND OTHER ITEMS SHOULD BE SECURED OR STORED INDOORS. HAVE SUPPLIES ON HAND AND BE READY FOR POWER OUTAGES. EVACUATE IF ORDERED BY LOCAL OFFICIALS. BOAT OWNERS AND CAPTAINS OF SMALL CRAFT NEED TO DETERMINE THE BEST STRATEGY FOR SECURING THEIR CRAFT. && ...WINDS AND SEAS... ALTHOUGH THE LATEST FORECAST IS FOR SUSTAINED WINDS TO REMAIN BELOW TROPICAL STORM FORCE OF 34 KNOTS...ONLY A SMALL CHANGE IN THE TRACK OF ANA COULD RESULT IN HIGHER WINDS. SEAS OF 15 TO 20 FEET ARE EXPECTED LATER TODAY AND THIS EVENING DURING THE CLOSEST APPROACH OF ANA TO THE ISLAND. ...STORM SURGE AND STORM TIDE... SURF WILL CONTINUE TO INCREASE ALONG THE KAU AND SOUTHEAST FACING COAST OF THE PUNA DISTRICTS THROUGHOUT TODAY...PEAKING TONIGHT AND SATURDAY MORNING AT 20 FT. ELEVATED SURF UP TO 12 FT IS POSSIBLE ALONG THE KONA COAST ON SATURDAY. ...INLAND FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR THE BIG ISLAND FROM NOON TODAY TO UNTIL 6 PM SUNDAY. REFER TO THE WATCH FOR MORE DETAILS. $$ PHZ118-121-180500- /O.CON.PHFO.TR.A.3002.000000T0000Z-000000T0000Z/ MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL- 1052 AM HST FRI OCT 17 2014 ...TROPICAL STORM WATCH REMAINS IN EFFECT... ...PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... BOAT OWNERS AND CAPTAINS OF SMALL CRAFT NEED TO DETERMINE THE BEST STRATEGY FOR SECURING THEIR CRAFT. && ...WINDS AND SEAS... ALTHOUGH THE LATEST FORECAST IS FOR SUSTAINED WINDS TO REMAIN BELOW TROPICAL STORM FORCE OF 34 KNOTS...ONLY A SMALL CHANGE IN THE TRACK OF ANA COULD RESULT IN HIGHER WINDS ON SATURDAY. SEAS UP TO 15 FEET ARE POSSIBLE DURING THE CLOSEST APPROACH OF ANA ON SATURDAY. $$ PHZ123-124-180500- /O.CON.PHFO.TR.W.3002.000000T0000Z-000000T0000Z/ BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 1052 AM HST FRI OCT 17 2014 ...TROPICAL STORM WARNING REMAINS IN EFFECT... ...PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... BOAT OWNERS AND CAPTAINS OF SMALL CRAFT SHOULD RUSH TO SECURE THEIR CRAFT. && ...WINDS AND SEAS... BASED ON THE LATEST FORECAST TRACK...TROPICAL STORM FORCE WINDS OVER 34 KNOTS ARE EXPECTED TO BEGIN OVERSPREADING THE AREA THIS EVENING. IN SOME AREAS TONIGHT...WINDS WILL BE AS HIGH AS 30 TO 40 KNOTS WITH GUSTS TO 55 KNOTS...AND SEAS UP TO 25 FEET. $$ HIZ001>022-PHZ110>117-119-120-180500- /O.CAN.PHFO.HU.S.3002.000000T0000Z-000000T0000Z/ /O.EXA.PHFO.TR.A.3002.000000T0000Z-000000T0000Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT- KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAALAEA BAY- PAILOLO CHANNEL- 1052 AM HST FRI OCT 17 2014 ...TROPICAL STORM WATCH IN EFFECT... $$ BURKE
What forecasters said that day
The local office's own words before this hurricane local statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this hurricane local statement went out at Oct 17, 5:30 AM HST, 3 hours 19 minutes earlier.
Area forecast discussion, Oct 17, 5:30 AM HST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 530 AM HST FRI OCT 17 2014 .UPDATE... INCLUDED LATEST INFORMATION ON LOCATION AND INTENSITY OF TROPICAL STORM ANA. && .SYNOPSIS... TROPICAL STORM ANA WILL APPROACH THE ISLANDS TODAY. THE IMPACTS OF ANA WILL BEGIN OVER THE BIG ISLAND THIS AFTERNOON WITH INCREASING WINDS...SEAS AND SHOWERS...THEN SPREADING ACROSS THE REST OF THE ISLAND CHAIN LATER TONIGHT THROUGH SUNDAY. STAY WELL INFORMED WITH THE LATEST FORECAST AND BULLETINS FROM THE CENTRAL PACIFIC HURRICANE CENTER AND THE NATIONAL WEATHER SERVICE IN HONOLULU. && .DISCUSSION... AN UPPER LEVEL RIDGE JUST TO THE NE OF THE MAIN HAWAIIAN ISLANDS AND SFC HIGH PRESSURE CENTERED FAR NE OF THE ALOHA STATE WILL HELP IN KEEPING A WEAK TO MODERATE TRADE WIND REGIME ACROSS THE ISLAND CHAIN TODAY. LATEST MIMIC/MODEL MOISTURE ANALYSES DATA STILL DEPICTS A SWATH OF DRIER AIR OVER THE W HALF OF THE ISLAND CHAIN...BUT INCREASING MOISTURE AHEAD OF APPROACHING TROPICAL STORM ANA WILL GRADUALLY PUSH FROM S TO N ACROSS THE ISLAND CHAIN DURING THE WEEKEND. LATEST TROPICAL STORM ANA BULLETIN SHOWS THE CENTER OF THE STORM LOCATED AT 15.7N 154.2W...OR ABOUT 280 MILES SSE OF HILO...MOVING WNW AT 14 MPH. IF ANA REMAINS CLOSE TO THE CURRENT FORECAST TRACK...IT WILL BRING INCREASING SHOWER COVERAGE...POTENTIAL FOR HEAVY RAIN AND CHANCE OF THUNDERSTORMS STARTING OVER THE BIG ISLAND LATER TODAY...THEN GRADUALLY SPREADING ACROSS THE REST OF THE ISLAND CHAIN LATER TONIGHT AND THROUGH SUN. AS ANA MOVES CLOSER TO THE ISLANDS...PRESSURE GRADIENTS SHOULD BECOME TIGHTER BETWEEN THE CYCLONE AND THE HIGH PRESSURE RIDGES TO THE NE. THIS SYNOPTIC SETUP SHOULD BRING STRONGER WINDS FROM THE E...ESPECIALLY ACROSS OAHU AND KAUAI AROUND THE SAT AND SAT NIGHT TIMEFRAME. ALSO...IT IS VERY IMPORTANT TO KEEP IN MIND THAT ANY SMALL SHIFT IN THE TRACK AND POSITION OF ANA COULD DRASTICALLY CHANGE THE FINAL OUTCOME OF THE SITUATION. PEOPLE IN HAWAII SHOULD REMAIN WELL INFORMED WITH THE LATEST BULLETINS AND FORECASTS WHICH ARE AVAILABLE AT WWW.WEATHER.GOV/HAWAII UNDER HEADERS WTPA25 PHFO AND TCMCP5. PUBLIC ADVISORIES UNDER HEADERS WTPA35 PHFO AND TCPCP5...AND DISCUSSIONS UNDER HEADERS WTPA45 PHFO AND TCDCP5. A TROPICAL STORM WATCH REMAINS IN EFFECT FOR THE BIG ISLAND AND THE SOUTHERN COASTAL WATERS SURROUNDING MAUI COUNTY. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE BIG ISLAND STARTING THIS AFTERNOON AND CONTINUING THROUGH SUN. BOTH THESE WATCHES COULD BE EXPANDED TO INCLUDE MORE ISLANDS/COASTAL ZONES LATER TODAY AS THE SCENARIO WITH ANA UNFOLDS. YOU CAN FOLLOW ALL THE LATEST UPDATES REGARDING CHANGES TO THE WATCH/WARNING CONFIGURATION BY LOOKING AT THE TROPICAL STORM ANA LOCAL STATEMENT ALSO AVAILABLE AT WWW.WEATHER.GOV/HAWAII. ONCE THE THREAT OF ANA IS OVER AND THE CYCLONE FINALLY MOVES NW OF THE ISLANDS BY MON...EXPECT GENERAL FLOW ACROSS THE AREA TO TURN FROM THE S/SE FOR MUCH OF NEXT WEEK. BUT WITH PLENTY OF UNCERTAINTY ABOUT THE POSSIBLE FINAL OUTCOME OF ANA...CONFIDENCE REMAINS FAIRLY LOW REGARDING THE FORECAST SOLUTION FOR THE LONG RANGE...ESPECIALLY OVER THE W HALF OF THE ISLAND CHAIN. STAY TUNED. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL TODAY WITH PERIODS OF MVFR CONDITIONS POSSIBLE IN PASSING SHOWERS. THE OUTER BANDS OF CLOUDS AND SHOWERS ASSOCIATED WITH ANA ARE ALREADY MOVING INTO THE BIG ISLAND AND MAUI AND SHOULD REACH OAHU AND KAUAI SOMETIME THIS EVENING. AIRMET FOR MTN OBSC CURRENTLY IN EFFECT FOR WINDWARD BIG ISLAND AND EASTERN MAUI MAY NEED TO BE EXTENDED TO E AND NE EXPOSURES OF REMAINING ISLANDS THIS EVENING. && .MARINE... TROPICAL STORM ANA WILL BEGIN AFFECTING THE SOUTHERN COASTAL WATERS OF THE BIG ISLAND TODAY...BRINGING AN INCREASE IN E FLOW...SHOWERS AND CHANCE OF THUNDERSTORMS. THE LARGE SWELL FROM ANA WILL BEGIN REACHING THE BIG ISLAND TODAY...AND BUILD THROUGH TONIGHT. SEAS UP TO 25 FEET ARE EXPECTED LATER TODAY AS ANA REACHES THE CLOSEST POINT TO THE BIG ISLAND. EXPECT THE GREATEST SWELL HEIGHTS ACROSS THE SOUTHEAST BIG ISLAND ZONE. EVERYONE SHOULD MONITOR THE LATEST FORECASTS FROM THE CENTRAL PACIFIC HURRICANE CENTER FOR INFORMATION ON ANA. OTHERWISE ONLY SMALL TO MODERATE SWELLS ARE EXPECTED TO AFFECT WEST AND NORTH FACING SHORES. A LARGER NORTHWEST SWELL IS THEN EXPECTED OVER THE WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... TROPICAL STORM WATCH FOR BIG ISLAND. FLASH FLOOD WATCH FROM NOON TODAY THROUGH SUNDAY AFTERNOON FOR BIG ISLAND. TROPICAL STORM WARNING FOR BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. TROPICAL STORM WATCH FOR MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS. && DISCUSSION/MARINE...REYNES AVIATION...BEDAL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 4:53 PM HST | Tropical Storm Warning | HFO | Kauai | 3 days |
Nearby
Hurricane Local Statements in Hawaii, 2014Every hurricane local statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.